Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 42, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 24, 2015, 5:19 PM MDT for El Paso County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2015, 5:19 PM MDT (23:19 UTC)
- Expired
- Aug 24, 2015, 8:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County El Paso County, TX
The radar
The El Paso radar (KEPZ), 49 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 11.3 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 161 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1149 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
529
WGUS54 KEPZ 242319
FFWEPZ
TXC141-250215-
/O.NEW.KEPZ.FF.W.0042.150824T2319Z-150825T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
519 PM MDT MON AUG 24 2015
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL EL PASO COUNTY IN SOUTHWESTERN TEXAS...
* UNTIL 815 PM MDT
* AT 517 PM MDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN OVER SOCORRO AND SPARKS. OVER AN INCH OF RAIN HAS
FALLEN IN UNDER AN HOUR...AND THE STORM CONTINUES TO PERSIST.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SOCORRO...
SPARKS.
HISTORICALLY FLOOD-PRONE AREAS IN SOCORRO DOWNSTREAM OF SPARKS WILL
LIKELY EXPERIENCE FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3161 10630 3162 10630 3164 10632 3170 10625
3167 10620 3164 10618 3159 10621 3158 10629
$$
HARDIMAN1 follow-up statement
080
WGUS74 KEPZ 250055
FFSEPZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
655 PM MDT MON AUG 24 2015
TXC141-250105-
/O.CAN.KEPZ.FF.W.0042.000000T0000Z-150825T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO TX-
655 PM MDT MON AUG 24 2015
...THE FLASH FLOOD WARNING FOR CENTRAL EL PASO COUNTY IS CANCELLED...
FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.
LAT...LON 3161 10630 3162 10630 3164 10632 3170 10625
3167 10620 3164 10618 3159 10621 3158 10629
$$
HARDIMANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 3:26 PM MDT, 1 hour 53 minutes earlier.
Area forecast discussion, Aug 24, 3:26 PM MDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 326 PM MDT MON AUG 24 2015 .SYNOPSIS... LOTS OF MOISTURE IN THE AIR WILL HELP FUEL SCATTERED THUNDERSTORMS THIS EVENING. THESE STORMS WILL BE SLOW MOVING AND MAY PRODUCE EXCESSIVE RAINFALL IN SOME ISOLATED SPOTS. ON TUESDAY WE WILL SEE THE START OF A DRYING TREND. THOUGH RAIN CHANCES WON'T DISAPPEAR FROM THE FORECAST IT WILL BE MUCH LESS LIKELY TO SEE RAIN THE REST OF THE WEEK. AS WE DRY OUT WE WILL SEE OUR TEMPERATURES RISE AROUND FIVE DEGREES ABOVE NORMAL. && .DISCUSSION... THE DRIER MORE STABLE AIR WAS PUSHING INTO THE REGION...BUT NOT AFTER ONE MORE EVENING WITH THE POTENTIAL FOR HEAVY RAIN. THE MAIN THREAT WILL BE EAST OF THE RIO GRANDE WHICH SAW A LITTLE LESS RAIN YESTERDAY THAN LOCATIONS WEST OF THE RIO GRANDE. LUNA COUNTY WAS THE BIG WINNER YESTERDAY WITH MOST OF THE COUNTY RECEIVING AROUND 0.50 INCHES OF RAIN. THAT MUCH RAIN USUALLY SURPRESSES MUCH OF THE ACTIVITY FOR THE NEXT DAY...AND THAT SEEMS THE CASE TODAY. BUT LIKE I SAID EAST OF THE RIO GRANDE DID NOT SEE AS MUCH RAIN SO THERE IS A HIGHER POTENTIAL FOR THUNDERSTORMS THERE. WITH THE LIGHT WINDS ALOFT AND THE HIGH AMOUNTS OF WATER VAPOR IN THE ATMOSPHERE THERE IS SOME POTENTIAL FOR HEAVY RAIN AND ASSOCIATED FLASH FLOODING THIS EVENING. AFTER TODAY THE UPPER LEVEL RIDGE GETS BETTER ESTABLISHED ACROSS THE FOUR CORNERS REGION AND THAT WILL SLOWLY DRY US OUT...BUT NOT ELIMINATE OUR RAIN CHANCES...AND IT WILL HELP WARM US UP. DEPENDING ON WHERE THE UPPER LEVEL RIDGE WOBBLES AROUND WILL MAKE A DIFFERENCE IF WE CAN GET SOME DECENT MOISTURE BACK INTO THE REGION (OR KEEP THE MOISTURE THAT IS ALREADY HEAR). PREVIOUS RUNS OF THE MODELS HAD THE UPPER HIGH SETTLING OVER THE AZ/NM STATE LINE AND THAT ALLOWED THE MOISTURE PLUME TO DRIFT INTO ARIZONA...BUT THE CURRENT RUN KEEPS THE UPPER LEVEL HIGH OVER CENTRAL NEW MEXICO AND THE MOISTURE PLUME NEVER QUITE GETS SWEPT OUT OF THE AREA. WITHOUT A CLEAR DRYING TREND I HAVE KEPT SOME SLIGHT CHANCE POPS IN THE FORECAST THROUGH THE END OF THE WEEK INTO THE WEEKEND. TODAY'S HIGHS WILL BE NEAR SEASONAL AVERAGES (OR MAYBE EVEN A DEGREE OR TWO BELOW AVERAGE)...BUT AS THE UPPER LEVEL RIDGE GETS BETTER ESTABLISHED IT WILL HELP GET OUR TEMPERATURES A FEW DEGREES ABOVE NORMAL THE NEXT COUPLE OF DAYS AND THEN MAYBE AROUND 5 DEGREES ABOVE NORMAL BY THE END OF THE WEEK. RIGHT NOW THE CURRENT TREND IS TO KEEP THE LOWLAND TEMPERATURES A FEW DEGREES BELOW THE 100 DEGREE MARK. && .AVIATION...VALID 24/00Z-25/00Z. WEAK BACKDOOR FRONT PUSHING WEST ACROSS THE CWA SUNDAY EVENING. GENTLY VFR THROUGH THE PERIOD WITH SCT070-100 SCT-BKN 100-140 SCT-BKN 200- 250. SCT TSRAGS CONDS VRB 25G37KT 3SM +TSRAGS SCT030 BKN060CB OVC200. CB TOPS 450. FREQUENCY OF STORMS WILL BE HIGHER AND CIGS WILL BE LOWER OVER THE MOUNTAINS. WINDS WITH THE BACKDOOR FRONT PUSHING IN FROM THE NE 10G29 WITH G 25-30 KT WEST SLOPES/PASSES. VSBY IN SOME AREAS 5-10 MI IN HAZE BHN FNT. && .FIRE WEATHER... HIGH PRESSURE ALOFT WILL CONTINUE TO PREVAIL OVER THE AREA FOR THE UPCOMING WEEK. THE AIRMASS WILL CONTINUE TO BE QUITE MOIST TODAY AND COMBINE WITH A WEAK BACKDOOR FRONT FROM THE NORTHEAST AS IT PUSHES TO THE WEST. THIS WILL PROVIDE MORE STORM FUEL AND A FOCUSING MECHANISM FOR THUNDERSTORMS. AREAS OF HEAVY RAIN AND LOCAL FLOODING ARE LIKELY AGAIN. TUESDAY SHOULD SEE A TRANSITION BACK TO DRIER CONDITIONS AS DRIER CONTINENTAL AIR MOVES IN. THUNDERSTORMS WILL BE LIMITED MAINLY TO THE MOUNTAINS TUESDAY THROUGH FRIDAY. WITH LESS CLOUD COVER AND DRIER AIR...TEMPERATURES WILL CLIMB BACK ABOVE NORMAL. THE MIN RH FIELD WILL RUN FROM 25% TO 35% LOWLANDS AND 45% TO 55% ABOVE 7500 FEET SUNDAY AND MONDAY. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 70 93 72 94 / 30 0 0 0 SIERRA BLANCA 66 90 67 92 / 30 0 0 0 LAS CRUCES 64 91 66 91 / 10 0 0 0 ALAMOGORDO 65 91 68 92 / 30 10 20 0 CLOUDCROFT 48 70 49 71 / 30 40 20 30 TRUTH OR CONSEQUENCES 64 89 67 89 / 20 0 0 0 SILVER CITY 61 84 62 85 / 20 10 30 20 DEMING 65 91 67 93 / 20 0 10 0 LORDSBURG 64 91 67 92 / 20 10 20 20 WEST EL PASO METRO 70 91 71 94 / 20 0 0 0 DELL CITY 65 95 69 95 / 30 0 0 0 FORT HANCOCK 68 94 69 95 / 30 0 0 0 LOMA LINDA 65 90 67 91 / 30 0 0 0 FABENS 67 94 68 94 / 30 0 0 0 SANTA TERESA 67 92 69 93 / 10 0 0 0 WHITE SANDS HQ 66 91 69 93 / 20 0 0 0 JORNADA RANGE 65 91 67 92 / 20 0 0 0 HATCH 64 92 66 93 / 20 0 0 0 COLUMBUS 65 92 67 93 / 20 0 0 0 OROGRANDE 66 91 69 93 / 30 0 0 0 MAYHILL 53 77 54 78 / 30 30 20 20 MESCALERO 53 79 54 80 / 30 40 20 30 TIMBERON 55 78 56 80 / 30 40 20 20 WINSTON 57 81 56 82 / 30 30 40 30 HILLSBORO 60 89 62 90 / 20 10 10 10 SPACEPORT 65 89 67 91 / 20 0 0 0 LAKE ROBERTS 54 83 53 84 / 30 40 30 30 HURLEY 60 86 62 88 / 20 10 30 10 CLIFF 56 88 59 89 / 30 10 30 10 MULE CREEK 54 87 57 88 / 30 10 20 30 FAYWOOD 60 88 62 88 / 20 10 30 0 ANIMAS 65 91 66 91 / 30 10 20 20 HACHITA 63 91 65 92 / 20 0 20 0 ANTELOPE WELLS 61 88 63 89 / 30 10 20 0 CLOVERDALE 61 86 63 86 / 30 10 20 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && BRICE/NOVLAN
Hazardous weather outlook, Aug 24, 2:45 PM MDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 245 PM MDT MON AUG 24 2015 NMZ401>417-TXZ418>424-252045- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 245 PM MDT MON AUG 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A POTENTIAL FOR SLOW MOVING THUNDERSTORMS THAT COULD PRODUCE A LOT OF RAIN IN A SHORT AMOUNT OF TIME. THERE IS A THREAT THAT A FEW OF THESE STORMS COULD PRODUCE SOME FLASH FLOODING THIS LATE AFTERNOON AND EVENING. STORM SHOULD DIMINISH BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY DRIER AND MORE STABLE AIR WILL WORK INTO THE REGION ON TUESDAY SO WE WILL SEE REDUCED RAIN CHANCES INTO THE WEEKEND WITH HIGH TEMPERATURES RUNNING AROUND FIVE DEGREES ABOVE NORMAL. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER TO OUR OFFICE VIA THE 800 SPOTTER PHONE NUMBER OR VIA TWITTER WITH OUR USERNAME @NWSELPASO
In the hours before
Special weather statement, Aug 24, 3:28 PM MDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
328 PM MDT MON AUG 24 2015
TXZ422-424-242215-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY TX-
SOUTHERN HUDSPETH HIGHLANDS TX-
328 PM MDT MON AUG 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HUDSPETH COUNTY
UNTIL 415 PM MDT...
AT 327 PM MDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM ON
RADAR 8 MILES SOUTHWEST OF VAN HORN...MOVING NORTHWEST AT 10 MPH.
PEA-SIZED HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALLAMOORE...
FRENCHMAN CANYON...
PORTIONS OF I-10 EAST OF SIERRA BLANCA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3081 10518 3081 10519 3105 10540 3116 10491
3089 10491
TIME...MOT...LOC 2127Z 157DEG 9KT 3096 10493
HARDIMANThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 7:46 PM MDT | Special Weather Statement | EPZ | Hudspeth | 44 min |
| Aug 24, 1:23 AM MDT | Areal Flood Advisory | EPZ | El Paso | 112 min |
| Aug 24, 1:42 AM MDT | Flash Flood Warning | EPZ | El Paso | 2 hr |
| Aug 24, 4:56 PM MDT | Areal Flood Advisory | EPZ | El Paso | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.